Alert archive / Wisconsin / Freeze Warnings in 2012
Freeze Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this freeze warning at Mar 25, 2012, 4:06 AM CDT for 8 counties in Wisconsin. It took effect at Mar 26, 2012, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2012, 4:06 AM CDT (09:06 UTC)
- In effect from
- Mar 26, 2012, 1:00 AM CDT
- Expired
- Mar 26, 2012, 8:04 AM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oconto County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 130 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
632 WWUS73 KGRB 250906 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 406 AM CDT SUN MAR 25 2012 ...MUCH COLDER TEMPERATURES EXPECTED TONIGHT... .A COLD FRONT MOVING THROUGH THE STATE TODAY WILL BRING A BRIEF COLD SPELL TO THE REGION...WITH TEMPERATURES EXPECTED TO FALL TO NEAR OR BELOW FREEZING OVER CENTRAL AND NORTHEAST WISCONSIN TONIGHT. WIZ005-010>013-018-019-021-251715- /O.NEW.KGRB.FZ.W.0001.120326T0700Z-120326T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 406 AM CDT SUN MAR 25 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY. * TEMPERATURES WILL DROP TO BETWEEN 24 AND 29 DEGREES AFTER MIDNIGHT TONIGHT. * IMPACTS...COLD SENSITIVE VEGETATION WILL BE EXTREMELY VULNERABLE TO SEVERE DAMAGE DUE TO EXPECTED FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
052 WWUS73 KGRB 251654 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1154 AM CDT SUN MAR 25 2012 ...MUCH COLDER TEMPERATURES EXPECTED TONIGHT... .A COLD FRONT MOVING THROUGH THE STATE TODAY WILL BRING A BRIEF COLD SPELL TO THE REGION...WITH TEMPERATURES EXPECTED TO FALL TO NEAR OR BELOW FREEZING OVER CENTRAL AND NORTHEAST WISCONSIN TONIGHT. WIZ005-010>013-018-019-021-260600- /O.CON.KGRB.FZ.W.0001.120326T0700Z-120326T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 1154 AM CDT SUN MAR 25 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY... * TEMPERATURES WILL DROP TO BETWEEN 24 AND 29 DEGREES AFTER MIDNIGHT TONIGHT. * IMPACTS...COLD SENSITIVE VEGETATION WILL BE EXTREMELY VULNERABLE TO SEVERE DAMAGE DUE TO EXPECTED FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MPC
479 WWUS73 KGRB 260234 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 934 PM CDT SUN MAR 25 2012 ...MUCH COLDER TEMPERATURES EXPECTED TONIGHT... .A COLD FRONT WILL USHER MUCH COLDER AIR INTO THE REGION TONIGHT... WITH TEMPERATURES EXPECTED TO FALL WELL BELOW FREEZING OVER NORTH CENTRAL AND FAR NORTHEAST WISCONSIN. THIS WILL RESULT IN A HARD FREEZE...WHICH WILL KILL ANY EARLY SEASON VEGETATION THAT HAS BEEN LEFT UNPROTECTED. WIZ005-010>013-018-019-021-261400- /O.EXT.KGRB.FZ.W.0001.120326T0600Z-120326T1400Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 934 PM CDT SUN MAR 25 2012 ...FREEZE WARNING NOW IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... * TEMPERATURES WILL DROP TO BETWEEN 18 AND 28 DEGREES AFTER MIDNIGHT TONIGHT. * IMPACTS...EARLY SEASON COLD-SENSITIVE VEGETATION WILL BE EXTREMELY VULNERABLE TO SEVERE DAMAGE DUE TO TEMPERATURES WELL BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS THAT WIDESPREAD SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE PLANTS...WHICH ARE GROWING WELL AHEAD OF SCHEDULE DUE TO THE RECENT WARM WEATHER. && $$ KIECKBUSCH
841 WWUS73 KGRB 261304 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 804 AM CDT MON MAR 26 2012 ...TEMPERATURES WARMING THIS MORNING... .TEMPERATURES REMAIN WELL BELOW FREEZING ACROSS NORTH-CENTRAL WISCONSIN...BUT WILL RAPIDLY WARM INTO THE 30S LATER THIS MORNING. THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE. WIZ005-010>013-018-019-021-261415- /O.CAN.KGRB.FZ.W.0001.000000T0000Z-120326T1400Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 804 AM CDT MON MAR 26 2012 ...FREEZE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS LET THE FREEZE WARNING EXPIRE. $$ MPC
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at Mar 25, 3:44 AM CDT, 22 minutes earlier.
Area forecast discussion, Mar 25, 3:44 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 344 AM CDT SUN MAR 25 2012 .SHORT TERM...TODAY AND MONDAY. FORECAST CONCERNS THIS PERIOD ON LOW TEMPERATURES TONIGHT. 08Z MSAS ANALYSIS SHOWING COLD FRONT EXTENDING FROM NEAR IMT TO LSE WITH SIG SHORT WAVE NOW MOVING THROUGH JAMES BAY REGION. CLOUDS EXITING SE CWA...WITH PATCHY STRATUS MOVING OVER NORTHERN WI. MUCH DRIER AIR MOVING IN BEHIND FRONT WITH DEW POINTS ALREADY DROPPING INTO THE 30S OVER NW WI. MODELS FAIRLY SIMILAR THIS PERIOD...MOVING INITIAL FRONT THROUGH CWA THIS MORNING...THOUGH THE COLDER AIR EXPECTED TO ARRIVE WITH SECONDARY FRONT LATE THIS AFTERNOON/EVENING. STRATUS EXPECTED TO MIX OUT THIS MORNING GIVEN DRIER AIR...WITH SUNSHINE EXPECTED FOR MUCH OF DAY. BUFFY SOUNDINGS SHOW MIXING TO 925MB WHICH GIVES TEMPS IN THE 50S FAR NORTH NORTH...MID 60S SOUTH. SECONDARY FRONT/TROF TO BRING SURGE OF COLDER AIR SOUTH AND WITH IT SHIFT WINDS TO THE NORTHEAST. WENT A BIT WARMER THAN PREVIOUS FORECAST GIVEN THOUGHTS THAT WINDS WILL STAY UP...AND SOME MID HIGH CLOUDS EXPECTED TO MOVE IN OVER SOUTHWEST LATE. BUFFY SOUNDINGS INDICATE GUSTINESS THROUGH MUCH OF NIGHT WITH STEEP LAPSE RATES OFF THE SURFACE. EITHER WAY...TEMPS STILL COLD ENOUGH OVER NORTHERN COUNTIES TO ISSUE FREEZE WARNING ATTM WITH LOWS EXPECTED TO BE BETWEEN 24 AND 28 DEGREES. DUE TO WINDS HAVE NOT PUT FROST MENTION IN THE GRIDS. COLD AIR MOVES EAST QUICKLY WITH RIDGE MOVING THROUGH MONDAY. TEMPERATURES EXPECTED TO BE AT NORMAL LEVELS FOR THIS TIME OF YEAR. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY. WARM FRONT WILL PUSH NORTH TOWARDS WISCONSIN MONDAY NIGHT. SOME MODEL DIFFERENCES ON THE ARRIVAL OF PRECIPITATION DURING THE LATE EVENING BETWEEN THE QUICKER WRF/GFS MODEL AND THE SLOWER EC/CANADIAN MODELS. HAVE TAKEN A BLEND BETWEEN THE QUICKER AND SLOWER SOLUTIONS FOR PRECIPITATION CHANCES MONDAY EVENING. SHOWERS ARE LIKELY WITH SCATTERED THUNDERSTORMS AFTER MIDNIGHT. MODELS CONTINUE TO SHOW A COLD DRY POCKET AROUND 925MB...THEREFORE RAIN COULD BE MIXED WITH A LITTLE SLEET AT THE ONSET. OVERNIGHT... INCREASING 850MB WINDS OF 50 TO 60 KNOTS...850MB LIFTED INDICES DROPPING TO 0 C TO -3 C ACROSS SOUTHWEST WISCONSIN AND STEEP 700/500MB LAPSE RATES WILL SUPPORT SCATTERED THUNDERSTORM WORDING. FOR THE TIME BEING...WILL MENTION SMALL HAIL AS AIR MASS IS VERY COOL AND WET BULB HEIGHTS ARE FAIRLY LOW. DUE TO COOL AIR MASS AT THE SURFACE WHICH WILL SLOW THE MELTING OF THE HAIL ALOFT...COULD NOT RULE OUT A FEW LARGE HAIL STONES. MANY QUESTIONS LINGER ON TUESDAY WITH RESPECT TO MAX TEMPERATURES AND AFTERNOON CONVECTION ALONG COLD FRONT. SCATTERED SHOWERS AND THUNDERSTORMS TUESDAY MORNING SHOULD PUSH EAST OF THE AREA BY MID DAY. WARM FRONT IS EXPECTED TO WORK INTO FAR NORTHEAST WISCONSIN BY LATE TUESDAY AFTERNOON. HAVE PROJECTED HIGH TEMPERATURES RANGING FROM NEAR 50 ACROSS THE FAR NORTHEAST DUE TO COOLING INFLUENCES OF THE BAY AND LAKE...TO THE MIDDLE AND UPPER 60S TOWARDS WISCONSIN RAPIDS AND MARSHFIELD. 925MB TEMPERATURES ON THE GFS/WRF DO SUPPORT TEMPERATURES IN THE LOWER TO MIDDLE 70S IF SKIES BECOME PARTLY CLOUDY. MAIN QUESTION WILL THERE BE ENOUGH CLEARING FROM MORNING CONVECTION AND THE ARRIVAL OF THE COLD FRONT TUESDAY AFTERNOON TO ALLOW FOR STRONG OR SEVERE STORMS TO FORM. AT THE MOMENT CONFIDENCE IS LOW...BUT VERY WARM 925MB TEMPERATURES AND STRONG SOUTHERLY WINDS WOULD SUGGEST THAT SOME CLEARING WILL TAKE PLACE...ESPECIALLY ACROSS CENTRAL WISCONSIN. BULK SHEAR VALUES OF 55 TO 60 WOULD SUPPORT THE FORMATION OF SUPER CELLS. MODIFIED SOUNDINGS NEAR WISCONSIN RAPIDS USING A TEMP OF 66 AND A DEW POINT OF 54 GIVES US 500-100 J/KG WITH LITTLE CIN. WINDEX VALUES OF 39 KNOTS AND WET BULB HEIGHT AROUND SEVEN THOUSAND FEET SUPPORT THE POTENTIAL FOR STRONG WINDS AND LARGE HAIL IF THE STORMS CAN FORM ALONG THE FRONT. IF WE SHOULD WARM INTO THE LOWER TO MIDDLE 70S TUESDAY AFTERNOON ACROSS THE SOUTHWEST...MODIFIED SOUNDING USING A TEMP OF 74 AND DEW POINT OF 56 WOULD GIVE US NEARLY 2000 J/KG OF CAPE WITH NO CIN AND A LIFTED INDEX VALUE OF -5. WINDEX VALUE OF 51 KNOTS NOTED AND WET BULB HEIGHT A LITTLE OVER SEVEN THOUSAND FEET. AGAIN...STORM FORMATION WILL BE DEPENDENT ON HOW MUCH CLEARING TAKES PLACE TUESDAY AFTERNOON. ANY STORMS THAT DO FORM WILL EXIT NORTHEAST WISCONSIN BY 03Z WEDNESDAY. ATTENTION THEN TURNS TO ANOTHER COLD SNAP WEDNESDAY AFTERNOON INTO THURSDAY. LATEST MODELS RUNS TONIGHT SUGGEST THAT THERE COULD BE A MIX OF RAIN AND SNOW WEDNESDAY AFTERNOON ACROSS THE FAR NORTH... THEN THE POTENTIAL EXISTS FOR ANOTHER HARD FREEZE ACROSS THE FAR NORTH LATE WEDNESDAY NIGHT. A COLD FRONT WILL MOVE ACROSS THE REGION ON FRIDAY...BRINGING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS. && .AVIATION...SCT-OVC STRATOCUMULUS WITH BASES IN THE 4-6K FT RANGE WERE OBSERVED ACROSS THE FORECAST AREA LATE THIS EVENING. WHERE SKIES HAD TEMPORARILY CLEARED...PATCHY FOG DEVELOPED. THE FOG WAS LOCALLY DENSE. THE PATCHY FOG SHOULD CONTINUE UNTIL THE WINDS PICK UP AND DRIER AIR ARRIVES IN THE WAKE OF A COLD FRONT LATER TONIGHT. LOW CLOUDS OVER NE MN HAVE BEEN SLOW TO MOVE TOWARD THE AREA THIS EVENING...BUT STILL THINK THEY MAKE IT INTO AT LEAST PART OF THE FORECAST AREA LATER TONIGHT. WILL MENTION SCT-BKN015 IN THE TAFS LATE TONIGHT INTO EARLY SUNDAY. DRY AIR BEHIND THE FRONT SHOULD ERODE ANY MVFR CIGS BY MID-MORNING SUNDAY...LEAVING VFR CONDITIONS FOR THE REMAINDER OF THE DAY. GUSTY NE WINDS MAY DEVELOP IN THE FOX VALLEY/LAKESHORE AREAS LATE SUNDAY AFTERNOON AND EVENING. KIECKBUSCH && .MARINE... A COLD FRONT MOVING ACROSS THE AREA WILL BRING GUSTY NORTHEAST WINDS TO THE AREA TONIGHT AND EARLY MONDAY. GUSTS TO 25 TO 30 KNOTS POSSIBLE OVER THE LAKE AND BAY. A WARM FRONT WILL PUSH NORTHWARD ACROSS THE AREA TUESDAY. GUSTS TO NEAR GALE FORCE FROM THE SOUTHEAST/SOUTH ARE POSSIBLE ON TUESDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 2 AM TO 8 AM CDT MONDAY FOR WIZ005-010>013- 018-019-021. && TE/ECKBERG
Hazardous weather outlook, Mar 24, 2:44 PM CDT, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 244 PM CDT SAT MAR 24 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251945- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 244 PM CDT SAT MAR 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY A HARD FREEZE IS POSSIBLE SUNDAY NIGHT ACROSS NORTH-CENTRAL AND FAR NORTHEAST WISCONSIN. THE RECORD-BREAKING WARM EARLY SPRING HAS RESULTED IN AN UNUSUALLY EARLY START TO THE GROWING SEASON. SOME FLOWERING PLANTS ARE FOUR TO SIX WEEKS AHEAD OF SCHEDULE. THIS MAKES COLD-SENSITIVE VEGETATION EXTREMELY VULNERABLE TO SEVERE DAMAGE IF FREEZING TEMPERATURES OCCUR. THERE IS A CHANCE OF THUNDERSTORMS LATE MONDAY NIGHT INTO TUESDAY EVENING. IT IS TOO EARLY TO DETERMINE IF ANY OF THE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-251945- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 244 PM CDT SAT MAR 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY GUSTY NORTHEAST WINDS ARE EXPECTED SUNDAY NIGHT...WITH A FEW GUSTS TO GALE FORCE POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS NEXT TUESDAY AND TUESDAY NIGHT. GUSTS TO NEAR GALE FORCE ARE POSSIBLE FROM THE SOUTHEAST ON TUESDAY. MPC/RDM
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 4:37 AM CDT | Small Craft Advisory | GRB | 29 hr |
Nearby
Freeze Warnings in Wisconsin, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.